MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Concomitant medical product ¿ zimmer biomet 2.3x7mm fossa cross-drive screw, catalog #: 99-6587, lot #: ni; zimmer biomet tmj system left fossa component, small, catalog #: 24-6563, lot #: 826700, zimmer biomet tmj system cross drive fossa screw, 2.0 x 7mm, catalog #: 99-6577, lot #: ni; zimmer biomet tmj system high torque cross-drive screw, catalog #: 91-2710, lot #: ni.Occupation ¿ patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00346, 0001032347-2019-00347, 0001032347-2019-00348, 0001032347-2019-00350.
 
Event or Problem Description
It was reported that since the time the product was implanted in (b)(6) 2009, the patient has experienced pain and has had "everything from injections to stunning the trigeminal nerve to now having a pns device to try and get pain levels under control".No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified.Based on the information and materials available, there has not been any revision or plan for one reported.Functional testing and inspections could not be performed due to the parts not being returned and no photographs, x-rays, ct scans, or physician reports being provided.The non-conformance database (tipqa) was reviewed for the known part and lot combinations and there were no non-conformances found.For all non-custom tmj mandible implants in the previous year (from the notification date), there is a complaint rate of 2.13% for the implant causing pain, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.The patient reports she is on many oral pain medications and anti-inflammatories, and has tried medical marijuana for pain relief.The patient reports that she has been advised by an oral surgeon not to have any more work performed on her jaw.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT, 45 MM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8762949
Report Number0001032347-2019-00349
Device Sequence Number2637536
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2011
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number694740
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer09/11/2019
06/12/2020
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date09/11/2019
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;